Alert archive / Kentucky / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 58, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 16, 2021, 2:11 PM EDT for Ohio County, Switzerland County, Indiana; 5 counties in Kentucky. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2021, 2:11 PM EDT (18:11 UTC)
- Expired
- Jul 16, 2021, 3:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ohio County, IN, Switzerland County, IN, Boone County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Owen County, KY
The radar
The Cincinnati radar (KILN), 117 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 2:16 PM EDT | TSTM WND DMG | Florence, IN | MULTIPLE TREES DOWN NEAR FLORENCE. ONE DOWN ON ST RT 156 AND ONE DOWN ON BEATTY RIDGE RD. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
550
WUUS51 KILN 161811
SVRILN
INC115-155-KYC015-077-081-117-187-161900-
/O.NEW.KILN.SV.W.0058.210716T1811Z-210716T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
211 PM EDT Fri Jul 16 2021
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Ohio County in southeastern Indiana...
Northeastern Switzerland County in southeastern Indiana...
Southern Kenton County in northern Kentucky...
Boone County in northern Kentucky...
Northwestern Grant County in northern Kentucky...
North central Owen County in northern Kentucky...
Gallatin County in northern Kentucky...
* Until 300 PM EDT.
* At 211 PM EDT, a severe thunderstorm was located over Florence,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Independence, Walton, Rising Sun, Oakbrook, Burlington, Union,
Crittenden, Warsaw, Florence, Kentucky Speedway, Glencoe, Sparta,
Patriot, Center Square, Atwood, Richwood, Ryle, Big Bone Lick,
Interstate 71 at US Route 127 and Waterloo.
This includes the following Interstates...
I-71 in Kentucky between mile markers 54 and 77.
I-75 in Kentucky between mile markers 167 and 178.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3881 8508 3906 8477 3886 8448 3865 8492
3873 8500 3876 8502 3876 8503
TIME...MOT...LOC 1811Z 232DEG 26KT 3878 8493
HAIL...0.75IN
WIND...60MPH
$$
Campbell5 follow-up statements
410
WWUS51 KILN 161821
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
221 PM EDT Fri Jul 16 2021
KYC187-161831-
/O.CAN.KILN.SV.W.0058.000000T0000Z-210716T1900Z/
Owen KY-
221 PM EDT Fri Jul 16 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OWEN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3906 8477 3886 8448 3872 8477 3872 8479
3871 8481 3870 8481 3871 8483 3870 8485
3870 8487 3868 8489 3874 8497 3883 8505
TIME...MOT...LOC 1821Z 232DEG 26KT 3883 8485
$$
INC115-155-KYC015-077-081-117-161900-
/O.CON.KILN.SV.W.0058.000000T0000Z-210716T1900Z/
Ohio IN-Switzerland IN-Kenton KY-Boone KY-Grant KY-Gallatin KY-
221 PM EDT Fri Jul 16 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR OHIO...NORTHEASTERN SWITZERLAND...SOUTHERN KENTON...BOONE...
NORTHWESTERN GRANT AND GALLATIN COUNTIES...
At 221 PM EDT, a severe thunderstorm was located over Patriot, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Independence, Walton, Rising Sun, Oakbrook, Burlington, Union,
Crittenden, Warsaw, Florence, Kentucky Speedway, Glencoe, Sparta,
Patriot, Center Square, Atwood, Richwood, Ryle, Big Bone Lick,
Interstate 71 at US Route 127 and Waterloo.
This includes the following Interstates...
I-71 in Kentucky between mile markers 57 and 77.
I-75 in Kentucky between mile markers 167 and 178.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3906 8477 3886 8448 3872 8477 3872 8479
3871 8481 3870 8481 3871 8483 3870 8485
3870 8487 3868 8489 3874 8497 3883 8505
TIME...MOT...LOC 1821Z 232DEG 26KT 3883 8485
HAIL...0.75IN
WIND...60MPH
$$
Campbell976
WWUS51 KILN 161823
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
223 PM EDT Fri Jul 16 2021
KYC081-161832-
/O.CAN.KILN.SV.W.0058.000000T0000Z-210716T1900Z/
Grant KY-
223 PM EDT Fri Jul 16 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRANT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3906 8477 3886 8448 3880 8461 3880 8463
3879 8466 3878 8466 3877 8478 3873 8478
3872 8479 3873 8480 3888 8499
TIME...MOT...LOC 1822Z 232DEG 26KT 3883 8484
$$
INC115-155-KYC015-077-117-161900-
/O.CON.KILN.SV.W.0058.000000T0000Z-210716T1900Z/
Ohio IN-Switzerland IN-Kenton KY-Boone KY-Gallatin KY-
223 PM EDT Fri Jul 16 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR OHIO...NORTHEASTERN SWITZERLAND...SOUTHERN KENTON...BOONE AND
EASTERN GALLATIN COUNTIES...
At 222 PM EDT, a severe thunderstorm was located over Patriot, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Florence, Independence, Walton, Rising Sun, Oakbrook, Burlington,
Union, Crittenden, Patriot, Atwood, Richwood, Ryle, Big Bone Lick,
Waterloo, Steele Bottom, Bracht, Rabbit Hash, Beaverlick, Quercus
Grove and North Landing.
This includes the following Interstates...
I-71 in Kentucky between mile markers 63 and 77.
I-75 in Kentucky between mile markers 168 and 178.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3906 8477 3886 8448 3880 8461 3880 8463
3879 8466 3878 8466 3877 8478 3873 8478
3872 8479 3873 8480 3888 8499
TIME...MOT...LOC 1822Z 232DEG 26KT 3883 8484
HAIL...0.75IN
WIND...60MPH
$$
JDR175
WWUS51 KILN 161833
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
233 PM EDT Fri Jul 16 2021
INC115-155-KYC015-077-117-161900-
/O.CON.KILN.SV.W.0058.000000T0000Z-210716T1900Z/
Ohio IN-Switzerland IN-Kenton KY-Boone KY-Gallatin KY-
233 PM EDT Fri Jul 16 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR OHIO...NORTHEASTERN SWITZERLAND...SOUTHERN KENTON...BOONE AND
EASTERN GALLATIN COUNTIES...
At 233 PM EDT, a severe thunderstorm was located near Union, moving
northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Florence, Independence, Walton, Rising Sun, Oakbrook, Burlington,
Union, Crittenden, Atwood, Richwood, Ryle, Bank Lick, Belleview, Big
Bone Lick, Waterloo, Bracht, US Routes 42 and 127 at State Route 562,
Rabbit Hash, Hueys Corners and Beaverlick.
This includes the following Interstates...
I-71 in Kentucky between mile markers 69 and 77.
I-75 in Kentucky between mile markers 168 and 178.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3906 8477 3886 8448 3880 8461 3880 8463
3879 8466 3878 8466 3880 8476 3894 8489
TIME...MOT...LOC 1833Z 231DEG 44KT 3890 8473
HAIL...<.75IN
WIND...60MPH
$$
Campbell338
WWUS51 KILN 161840
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
240 PM EDT Fri Jul 16 2021
INC115-155-KYC077-161849-
/O.CAN.KILN.SV.W.0058.000000T0000Z-210716T1900Z/
Ohio IN-Switzerland IN-Gallatin KY-
240 PM EDT Fri Jul 16 2021
...THE SEVERE THUNDERSTORM WARNING FOR OHIO...NORTHEASTERN
SWITZERLAND AND EASTERN GALLATIN COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3906 8477 3886 8448 3880 8461 3880 8463
3886 8470 3897 8479
TIME...MOT...LOC 1839Z 232DEG 26KT 3893 8468
$$
KYC015-117-161900-
/O.CON.KILN.SV.W.0058.000000T0000Z-210716T1900Z/
Kenton KY-Boone KY-
240 PM EDT Fri Jul 16 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHERN KENTON AND SOUTHERN BOONE COUNTIES...
At 239 PM EDT, a severe thunderstorm was located over Union, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Florence, Independence, Walton, Oakbrook, Burlington, Union,
Crittenden, Atwood, Richwood, Bank Lick, Bracht, Hueys Corners,
Beaverlick, Waterloo and Verona.
This includes the following Interstates...
I-71 in Kentucky between mile markers 73 and 77.
I-75 in Kentucky between mile markers 168 and 178.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3906 8477 3886 8448 3880 8461 3880 8463
3886 8470 3897 8479
TIME...MOT...LOC 1839Z 232DEG 26KT 3893 8468
HAIL...<.75IN
WIND...60MPH
$$
JDR005
WWUS51 KILN 161851
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
251 PM EDT Fri Jul 16 2021
KYC015-117-161901-
/O.EXP.KILN.SV.W.0058.000000T0000Z-210716T1900Z/
Kenton KY-Boone KY-
251 PM EDT Fri Jul 16 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KENTON AND SOUTHERN
BOONE COUNTIES WILL EXPIRE AT 300 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
Remember, a Severe Thunderstorm Warning still remains in effect for
northeast Boone and northern Kenton counties until 315 PM.
LAT...LON 3906 8477 3886 8448 3880 8461 3880 8463
3886 8470 3897 8479
TIME...MOT...LOC 1851Z 232DEG 26KT 3897 8461
$$
JDRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 1:44 PM EDT, 27 minutes earlier.
Area forecast discussion, Jul 16, 1:44 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
144 PM EDT Fri Jul 16 2021
.SYNOPSIS...
Humid conditions will remain over the region through this
weekend as a slow moving front approaches from the northwest.
Showers and thunderstorms will become widespread late today into
tonight as surface low pressure tracks northeast along the
front. Saturday will have the front cross southeast through the
region with decreasing storm activity from north to south.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Flash flood watch extension...
Given current radar trends and the threat for additional
thunderstorms this afternoon and evening, have expanded the
flash flood watch south to include the tri-state/cincy and
surrounding areas along I-71. While it is July, this region has
picked up above normal rainfall over the last week with
additional rain occurring this over the last couple of hours.
Rain will continue into the overnight hours with the flash
flood threat continuing into the day on Saturday.
Morning update...
No major changes to the forecast this morning as scattered
showers and a few isolated thunderstorms have impacted some
locations after sunrise. With diurnal heating beginning, latest
satellite imagery would suggest that differential heating is
occurring across the forecast area. Northern Kentucky and
southern Ohio will soon be in the 80s while west-central Ohio
and parts of southeast Indiana are still stuck in the low 70s at
mid-level alto/nimbo-stratus moves through. This differential
heating will likely play a role in where the focus of strongest
storms/heaviest rain- rates occur this afternoon and into the
evening hours. 12Z sounding did observe a small CAP around 900
mb but this will be easy to overcome as heating increases
through the late morning hours. Additionally, a layer of dry air
was observed in the mid levels suggesting the deepest moisture
hasn't quite made it into the forecast area. Forecast soundings
show this changing throughout the afternoon hours.
No changes made to the current flash flood watch, however,
portions of southwest Ohio/southeast Indiana/northern Kentucky
may be added later today once the full suite of 12Z guidance
arrives. These areas have been fairly saturated over the last 7
days so faster runoff would be a concern. Clearer skies
increases confidence that heating will be efficient here,
leading to strong updrafts with very efficient rain-fall rates.
Given that the threat is not immediate for these areas, will
hold off any changes to the watch until early this afternoon.
For the current watch area, 12Z sounding observed 25-30 knots
of mean flow so convective elements will be moving fast enough
to avoid flash flooding with discrete convection. Training
convective elements, especially over saturated ground, are much
more likely to lead to flash flooding issues during the flash
flood watch period. This threat becomes more likely during the
afternoon and evening hours.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Mid level trof will eject northeast with surface wave tracking
across Indiana to a position over northern Ohio by Saturday
morning. Very moist airmass in place with PW values near 2
inches. Best forcing and moisture to lay out across ILN/s
northwest counties. Rainfall of 1 to 3 inches with locally
higher totals is expected across the flash flood watch area.
Mild overnight lows in the upper 60s to near 70.
As surface low tracks northeast associated cold front to drop
slowly south thru the area Saturday. Model solutions in general
agreement with the front close to the Ohio River by 00Z Sunday.
Will show pops diminishing from the northwest during the day.
Cooler temperatures Saturday with highs form the upper 70s to
the lower 80s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
The primary energy associated with the shortwave trough will have
moved through our CWA by Saturday night. The positively tilted
trough will continue to slowly propagate eastward, with the surface
cold frontal boundary draped across portions of southern Ohio. Some
lingering showers with embedded thunder will be possible Saturday
night, with better chances aligned along and southeast of I-71. The
severe and flooding threat will be very low by Saturday night with
any of this lingering precipitation.
The surface front will be aligned just south of the Ohio River by
Sunday morning. While the frontal boundary will gradually slide
further south, its slow progression will keep a chance for mainly
diurnal showers and a few storms in the forecast. Locations
near/south of the Ohio River will have the best chances to observe
diurnal showers and storms both Sunday and Monday with the slow
moving front. Temperatures will be a little cooler on Sunday in the
upper 70s to lower 80s with a slight drop in dewpoints into the
lower to upper 60s. Temperatures and dewpoints climb a few degrees
higher on Monday however, with a warming trend persisting into the
middle of next week.
Tuesday appears to offer the best chance for the entire area to stay
dry. The NBM still populated 20% PoPs during the afternoon, but
decided to keep the fa dry as the surface front will be well into
the southeastern CONUS, and surface high pressure out of the Plains
builds in. Tuesday night into Wednesday however, another sagging
front out of Canada will offer a slight chance to see spotty showers
return. With the uncertainty in coverage this far out, decided to
just put a blanket 20% PoP across the CWA. Better chances for
showers look to come on Thursday into Thursday night with additional
upper-level energy moving in.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
The lack of cloud cover has allowed for thunderstorms to develop
a couple hours earlier then previously expected. Strong storms
will be possible at all TAF sites throughout the afternoon and
into the evening hours with TEMPO groups added for the highest
confidence time frames.
Winds will shift from south to west to north over the course of
the TAF period with the northerly winds moving in Saturday
afternoon and evening. Additional showers and thunderstorms are
expected late tonight through tomorrow, however, there will be
a higher chance for prevailing MVFR CIGs throughout the day as
the front moves south. Some IFR CIGs are possible.
.OUTLOOK...Thunderstorms are possible through Monday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Saturday afternoon for OHZ026-034-
035-042>046-051>056-060>063-070>072-077-078.
KY...Flash Flood Watch through Saturday afternoon for KYZ091>093.
IN...Flash Flood Watch through Saturday afternoon for INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...Franks/AR
NEAR TERM...McGinnis
SHORT TERM...AR
LONG TERM...Clark
AVIATION...McGinnisHazardous weather outlook, Jul 16, 1:46 PM EDT, 25 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 146 PM EDT Fri Jul 16 2021 KYZ089-090-094>100-OHZ064-065-073-074-079>082-088-171800- Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Pickaway-Fairfield-Ross-Hocking-Brown-Highland-Adams-Pike-Scioto- 146 PM EDT Fri Jul 16 2021 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...This afternoon and tonight. Some storms may contain heavy rain which will lead to the potential for localized flooding this afternoon and overnight. An isolated strong or severe storm may be possible this afternoon into this evening with damaging winds being the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heavy rain will lead to the potential for localized flooding Saturday. For the period Sunday through Thursday the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073>075-080-KYZ091>093-OHZ026-034-035-042>046- 051>056-060>063-070>072-077-078-171800- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Boone-Kenton-Campbell-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Butler- Warren-Clinton-Hamilton-Clermont- 146 PM EDT Fri Jul 16 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Also, an isolated strong or severe storm may be possible this afternoon into this evening with damaging winds being the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. For the period Sunday through Thursday the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 16, 1:48 PM EDT, 23 minutes before
Special Weather Statement National Weather Service Wilmington OH 148 PM EDT Fri Jul 16 2021 OHZ060-061-070-071-161815- Montgomery OH-Warren OH-Butler OH-Preble OH- 148 PM EDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PREBLE... NORTHEASTERN BUTLER...NORTHWESTERN WARREN AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 215 PM EDT... At 148 PM EDT, radar indicated a strong thunderstorm near Seven Mile, moving northeast at 25 mph. STORM HAZARDS INCLUDE... Winds to 45 mph... One half inch diameter hail... Locations impacted include... Middletown, Trenton, Franklin, Carlisle, Camden, Gratis, Seven Mile, Darrtown, Germantown, Farmersville, Somerville, West Elkton, Jacksonburg, Collinsville and Poast Town Heights. This includes I-75 in Ohio between mile markers 36 and 37. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3946 8463 3959 8472 3976 8445 3954 8427 TIME...MOT...LOC 1748Z 243DEG 20KT 3956 8459 Campbell
Special weather statement, Jul 16, 1:58 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
158 PM EDT Fri Jul 16 2021
INZ080-KYZ089-090-094-161830-
Switzerland IN-Carroll KY-Owen KY-Gallatin KY-
158 PM EDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT SWITZERLAND...CARROLL...
NORTHWESTERN OWEN AND GALLATIN COUNTIES UNTIL 230 PM EDT...
At 158 PM EDT, radar indicated a strong thunderstorm near Carrollton,
moving northeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Carrollton, Vevay, Warsaw, Florence, Kentucky Speedway, Glencoe,
Fairview, Ghent, Sanders, Sparta, Worthville, Prestonville, Center
Square, Braytown, Interstate 71 at Mile Marker 52, Interstate 71 at
US Route 127, Langstaff, Wheatley, Markland and Mount Sterling.
This includes I-71 in Kentucky between mile markers 41 and 62.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3871 8523 3869 8520 3872 8520 3890 8506
3890 8500 3872 8479 3869 8478 3857 8503
3857 8504 3856 8506 3857 8507 3859 8507
3860 8508 3859 8516
TIME...MOT...LOC 1758Z 228DEG 21KT 3867 8510
CampbellLocal storm report, Jul 16, 2:01 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
201 PM EDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM TSTM WND DMG 2 NW HOLTON 39.10N 85.41W
07/16/2021 RIPLEY IN LAW ENFORCEMENT
TREE DOWNED ALONG 850 W. AND FAIRGROUND ROAD.
0127 PM TSTM WND DMG SUNMAN 39.23N 85.10W
07/16/2021 RIPLEY IN LAW ENFORCEMENT
TREE DOWNED IN SUNMAN.
&&
JDRSpecial weather statement, Jul 16, 2:04 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
204 PM EDT Fri Jul 16 2021
INZ074-075-KYZ091-092-OHZ077-161830-
Ohio IN-Dearborn IN-Boone KY-Kenton KY-Hamilton OH-
204 PM EDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT OHIO...SOUTHEASTERN DEARBORN...
NORTHERN KENTON...NORTHERN BOONE AND SOUTHWESTERN HAMILTON COUNTIES
UNTIL 230 PM EDT...
At 203 PM EDT, radar indicated a strong thunderstorm over Rising Sun,
moving northeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Cincinnati, Covington, Florence, Erlanger, Edgewood, Elsmere, Fort
Mitchell, Villa Hills, Fort Wright, Lawrenceburg, Greendale, Crescent
Springs, Aurora, Crestview Hills, Lakeside Park, Rising Sun,
Oakbrook, Burlington, Cleves and Shawnee.
This includes I-75 in Kentucky between mile markers 181 and 188.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3919 8477 3904 8451 3890 8490 3890 8494
3900 8501
TIME...MOT...LOC 1803Z 227DEG 21KT 3897 8489
CampbellSpecial weather statement, Jul 16, 2:06 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
206 PM EDT Fri Jul 16 2021
OHZ070-071-077-161830-
Hamilton OH-Warren OH-Butler OH-
206 PM EDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HAMILTON...SOUTHERN
BUTLER AND SOUTHWESTERN WARREN COUNTIES UNTIL 230 PM EDT...
At 206 PM EDT, radar indicated a strong thunderstorm over Dunlap,
moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...
Locations impacted include...
Hamilton, Middletown, Fairfield, Mason, Forest Park, Sharonville,
Monroe, Blue Ash, Loveland, Trenton, Springdale, Reading, Montgomery,
Wyoming, Mount Healthy, South Middletown, Finneytown, West Chester,
Ross and Taylor Creek.
This includes the following Interstates...
I-71 in Ohio between mile markers 15 and 25.
I-75 in Ohio between mile markers 13 and 30.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3937 8473 3951 8435 3927 8422 3927 8426
3924 8430 3922 8466
TIME...MOT...LOC 1806Z 255DEG 32KT 3929 8460
CampbellSpecial weather statement, Jul 16, 2:07 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
207 PM EDT Fri Jul 16 2021
OHZ088-161845-
Scioto OH-
207 PM EDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SCIOTO COUNTY UNTIL
245 PM EDT...
At 207 PM EDT, radar indicated a strong thunderstorm over Rosemount,
moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Locations impacted include...
Portsmouth, Wheelersburg, New Boston, South Webster, Rosemount,
Clarktown, Sciotodale, Portsmouth Regional Airport, Minford, Lyra,
West Portsmouth and Sciotoville.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3876 8266 3875 8267 3875 8270 3872 8270
3869 8288 3874 8287 3876 8290 3873 8298
3873 8303 3870 8305 3881 8309 3895 8281
3894 8275 3887 8276 3885 8276 3885 8265
TIME...MOT...LOC 1807Z 248DEG 17KT 3878 8300
CampbellThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:04 PM EDT | Special Weather Statement | ILN | Wayne | 26 min |
| Jul 16, 3:27 AM EDT | Flash Flood Watch | ILN | Dearborn, Fayette, Franklin, Ohio, Ripley, Switzerland and 2 more | 29 hr |
| Jul 16, 12:19 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Ripley | 26 min |
| Jul 16, 12:42 PM EDT | Severe Thunderstorm Warning | ILN | Ripley | 33 min |
| Jul 16, 12:58 PM EDT | Special Weather Statement | ILN | Ripley | 47 min |
| Jul 16, 1:18 PM EDT | Special Weather Statement | ILN | Ripley | 27 min |
| Jul 16, 1:25 PM EDT | Special Weather Statement | ILN | Dearborn | 35 min |
| Jul 16, 1:43 PM EDT | Special Weather Statement | ILN | Franklin | 32 min |
| Jul 16, 1:58 PM EDT | Special Weather Statement | ILN | Switzerland | 32 min |
| Jul 16, 2:04 PM EDT | Special Weather Statement | ILN | Ohio | 26 min |
| Jul 16, 6:06 PM EDT | Special Weather Statement | ILN | Dearborn, Ripley | 24 min |
| Jul 16, 6:27 PM EDT | Special Weather Statement | ILN | Dearborn, Ohio | 33 min |
| Jul 16, 6:31 PM EDT | Special Weather Statement | ILN | Franklin | 29 min |
| Jul 16, 6:31 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Ohio, Ripley | 44 min |
| Jul 16, 6:39 PM EDT | Areal Flood Advisory | ILN | Wayne | 112 min |
| Jul 16, 7:34 PM EDT | Areal Flood Advisory | ILN | Franklin, Union | 54 min |
| Jul 16, 1:15 PM EDT | Special Weather Statement | ILN | Lewis | 30 min |
| Jul 16, 2:36 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Kenton | 39 min |
| Jul 16, 3:08 PM EDT | Severe Thunderstorm Warning | ILN | Campbell | 24 min |
| Jul 16, 3:50 PM EDT | Special Weather Statement | ILN | Mason, Robertson | 25 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2021Severe Thunderstorm Warnings in Indiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.